Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is It Safe To Give Amoxicillan For A 15month Old?

My husband accidentally gave our 15 month old son, his brother's Amoxicillan 400MG from the Dr. Our other son is 3 yrs old, and his dosage is 5 milliliters every 12 hrs. He has taken Amoxicillan befre, and is not allergic. They are both sick, but he clearly should not have been given his brothers meds. I want to make sure he is ok, and find out if there is anything I should look for? Thanks for any answers
Fri, 21 Mar 2014
Report Abuse
Infectious Diseases Specialist 's  Response
Hello,
Welcome to HCM,
Syp Amoxicillian is most commonly used in pediatric patients for upper respiratory tract infections, skin infections, ear infections and wound infection.It can be given to child aged 15 months but the dose of the drug will be less compared to his brother.

Nothing will happen to your son, while giving any drug you should be careful in this age group and you need to give the drug based on their body weight.

If you give more dose of drug there may be diarrhea which is the most common side effect of the drug.
Thank you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Amoxicillin


Loading Online Doctors....
Is It Safe To Give Amoxicillan For A 15month Old?

Hello, Welcome to HCM, Syp Amoxicillian is most commonly used in pediatric patients for upper respiratory tract infections, skin infections, ear infections and wound infection.It can be given to child aged 15 months but the dose of the drug will be less compared to his brother. Nothing will happen to your son, while giving any drug you should be careful in this age group and you need to give the drug based on their body weight. If you give more dose of drug there may be diarrhea which is the most common side effect of the drug. Thank you.